I would go and try to feed mom, she was taking codeen,oxycotton,zanax,& morphine,she had lost over thirty lbs,she is at a nursing home, the nurse came in to give her more morphine in a spoon of icecream,mom told her she wanted eat she was hungry,that she was Not in pain, But the nurse took her chin and put spoon in her mouth anyway, causing her to miss another meal,
Personal Injury Lawyer
I suggest that you file a complaint with your state's social welfare department. That department may also be able to refer you to other agencies which have supervisory authority over nursing homes in your state.
What you describe does not seem correct. This may be an attempt by the nursing home to sedate your mother so that she is not much of a bother for the staff.
Mr. Lundeen is licensed to practice law in Florida and Vermont. The response herein is not legal advice and does not create an attorney/client relationship. The response is in the form of legal education and is intended to provide general information about the matter in question. Oftentimes the question does not include significant and important facts and timelines that, if known, could significantly change the reply and make it unsuitable. Mr. Lundeen advises the questioner to confer with an attorney in their state in order to ensure that proper advice is received.
Car / Auto Accident Lawyer
No, a nurse can not force a resident to take pain medications. Residents have the right to refuse medical treatment and medications. Pain medications are even more tightly regulated than most medical treatment. The nurses are supposed to evaluate pain levels using face sheets or simply communicate with the resident. If there is no pain, then of course, no medications should be given. These pain medications together with Zanax is a lot for a person to take. I would expect for the resident to become lethargic and less responsive. You should talk to the nurses and tell them you are concerned about over-medication. If that does not do it, then talk to the medical director or the resident's personal physician. Over-medication can lead to serious problems such as malnutrition, dehydration and bed sores because of reduced mental function.